MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Device Difficult to Setup or Prepare (1487); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be reported once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that there was loss of ac power while connected to mobile power unit (mpu) power and log files were submitted for evaluation.It appeared that there was no external power events were recorded on 14dec2025, 15dec2025, and 16dec2025 while connected to mpu power.The patient was using the locking version of the mpu ac power cord.The patient was re-educated the patient on proper use of the mpu.The ac power cord came loose at the wall outlet.The mpu was not exchanged.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of ac power loss and no external power alarms while connected to the mobile power unit (mpu) was confirmed via the submitted log files.The file revealed multiple instances of low power hazard, power cable disconnect, and no external power alarms while connected to the mpu.These alarms were caused due to the relative state of charge (rsoc) and bus voltages dropping below the alarm thresholds.These events are consistent with the reported disconnections of the ac power cord from the wall outlet.Despite the alarms, pump function was not affected.The backup battery supported the system as intended in each of these interruptions to power.No other notable events were observed.Provided information stated the patient was using the locking version of the mpu ac power cord and that the ac power cord came loose at the wall outlet.The heartmate mpu, serial number (b)(6), was not returned for analysis.Per provided information, the root cause of the reported event was determined to be due to the ac power cord coming loose from the wall outlet.The relevant sections of the device history records were reviewed and showed no deviations from manufacturing or quality assurance specifications.The current revisions of the patient handbook can be found on the eifu page of the abbott website.The heartmate 3 patient handbook, rev.A is currently available.Heartmate 3 ifu section 7 ¿ ¿alarms and troubleshooting¿ and heartmate 3 patient handbook section 5 ¿ ¿alarms and troubleshooting¿ cover all alarms (visual and audible), including no external power, low power hazard alarms, and power cable disconnect alarms, and the actions to take if the issue does not resolve.Heartmate 3 ifu section 3 ¿ ¿powering the system¿ and heartmate 3 patient handbook section 3 ¿ ¿powering the system¿ explains how to properly use the mobile power unit (mpu) and that in the event the mpu loses power the patient is instructed to switch power sources as the backup battery in the system controller will only temporarily power the pump.Heartmate 3 patient handbook caution users to call their hospital contact if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key23944871
Report Number2916596-2025-08273
Device Sequence Number20802044
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)250227
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/12/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number10718434
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer01/08/2026
Initial Report FDA Received Date01/02/2026
Supplement Report FDA Received Date01/12/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight32 KG
Patient EthnicityNon Hispanic